Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 295, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2004, 12:35 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 12:35 AM CDT (05:35 UTC)
- Expired
- Jun 22, 2004, 1:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS54 KTSA 220535
SVRTUL
OKC113-117-220630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT TUE JUN 22 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 130 AM CDT
* AT 1235 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
FAIRFAX...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE...
HOMINY...WYNONA...FAIRFAX...BURBANK...TERLTON...HALLETT...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON AND WESTPORT.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3682 9659 3653 9701 3617 9653 3619 9602
3645 9603
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:00 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 9:00 PM CDT, 3 hours 35 minutes before
AFDTSA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 900 PM CDT MON JUN 21 2004 SURFACE FRONT EXTENDS FROM WESTERN MISSOURI TO SOUTH OF EMPORIA TO SOUTH OF WICHITA TO SOUTH OF GAGE...DRIFTING SLOWLY SOUTHWARD. THE FRONT IS SHOWN REASONABLY WELL BY CONVECTION SCATTERED ALONG THE FRONT IN MISSOURI AND SOUTH CENTRAL KANSAS AND NORTH CENTRAL OKLAHOMA. THE STORMS ON THE KS/OK BORDER ARE MOVING JUST SOUTH OF EAST AND...IF THEY MAINTAIN THEIR STRENGTH...WILL MOVE THROUGH NORTHERN OSAGE COUNTY AND TOWARD BARTLESVILLE...NOWATA AND VINITA. INDICATIONS ARE THAT THIS FRONT WILL BE THE FOCUS OF TONIGHTS PRECIPITATION. THE CONVECTION OUT TO THE WEST HAS A MORE NORTHWESTERLY TRAJECTORY AND WILL LIKELY MOVE TO THE SOUTHEAST AND NOT TOWARD EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE STORM MOTION NOTED IN THE LAST WATCH ISSUANCE IS FROM 310 DEGREES. SOUTHERLY 850MB FLOW COULD BE STRONGER...BUT SHOULD BE SUFFICIENT TO PROVIDE CONVERGENCE ALONG THE FRONT TO DEVELOP WIDESPREAD CONVECTION LATER TONIGHT...BUT WILL PROBABLY TAKE TILL AFTER MIDNIGHT TO REALLY GET GOING. MODELS SEEM TO WANT TO DEVELOP THE BETTER VERTICAL MOTIONS AND INCREASED RH FIELDS AFTER MIDNIGHT AND MAINLY ALONG AND SOUTH OF I-40. MOST OF THIS IS BASED ON 18Z MODEL GUIDANCE THAT EARLIER SHIFT ANALYZED. SO...WILL MAKE NO CHANGES TO GENERAL FORECAST. FLASH FLOOD WATCH STILL LOOKS LIKE A GOOD IDEA...WITH PRECIPITABLE WATER OF 1.78 AT OUN TONIGHT. FORECAST ID= 2 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES ARZ019>020... ARZ029. OK...FLASH FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES OKZ049... OKZ053...OKZ060>062...OKZ064>076.
Hazardous weather outlook, Jun 21, 7:30 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 730 PM CDT MON JUN 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 730 PM CDT MON JUN 21 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS ALONG WITH FLASH FLOODING TONIGHT... A COLD FRONT LOCATED FROM EAST CENTRAL KANSAS INTO NORTHWEST OKLAHOMA THIS EVENING WILL SLIDE SOUTHWARD OVERNIGHT...AND COUPLE WITH AN APPROACHING UPPER LEVEL DISTURBANCE TO FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE AIRMASS ACROSS THE REGION HAS BECOME INCREASINGLY UNSTABLE...AND AN ADEQUATE DEGREE OF THIS INSTABILITY WILL BE MAINTAINED OVERNIGHT DESPITE THE LOSS OF HEATING. INCREASING WIND FIELDS ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE WILL ALSO BE A FACTOR TOWARD SUPPORTING ISOLATED SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WOULD BE STRAIGHT LINE WINDS...WITH HAIL TO THE SIZE OF NICKELS ALSO POSSIBLE. OF EQUAL OR GREATER CONCERN IS THE POTENTIAL FOR FLASH FLOODING OVERNIGHT AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE SLOW MOVING COLD FRONT. ADDITIONAL THUNDERSTORMS WHICH FORM OVER WESTERN AND CENTRAL OKLAHOMA MAY ALSO AFFECT THE AREA LATE TONIGHT. PREVIOUS HEAVY RAINS HAVE SATURATED THE GROUND ACROSS MUCH OF THE AREA MAKING FOR POTENTIAL FLOODING PROBLEMS WITH ANY ADDITIONAL SIGNIFICANT RAIN. AT THIS TIME IT APPEARS THE HEAVIEST RAINS WILL FALL ALONG AND SOUTH OF INTERSTATE 40...WHERE WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED. LOCAL AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE. WITH THIS CONCERN...A FLASH FLOOD WATCH /OKCFFATUL/ HAS BEEN POSTED FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHICH CAN BE REFERENCED FOR ADDITIONAL DETAILS. A POTENTIALLY SERIOUS FLASH FLOOD THREAT MAY DEVELOP. ALL INTERESTS IN EASTERN OKLAHOMA AND WESTERN ARKANSAS SHOULD LISTEN FOR LATER FORECASTS AND POSSIBLE WATCHES AND WARNINGS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY OPERATIONS CENTERS MAY NEED TO ACTIVATE THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF THUNDERSTORMS WILL PERSIST INTO TUESDAY WITH ANOTHER POSSIBILITY OF THUNDERSTORMS OCCURRING FRIDAY...SATURDAY AND SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jun 21, 9:12 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON JUN 21 2004
OKZ054-220315-
OSAGE OK-
912 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 912 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF APPERSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...WEBB
CITY...PEARSONIA AND FORAKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.